Alert archive / Minnesota / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 3, NWS Grand Forks, ND

May 28, 2015Kittson County, Marshall County, Minnesota

NWS Grand Forks, ND issued this severe thunderstorm warning at May 28, 2015, 6:05 PM CDT for Kittson County, Marshall County, Minnesota. It was in force for 36 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 28, 2015, 6:05 PM CDT (23:05 UTC)
Expired
May 28, 2015, 6:41 PM CDT
In force
36 min
Issued by
NWS Grand Forks, ND
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Kittson County, MN, Marshall County, MN

The radar

The Fargo/Grand Forks radar (KMVX), 128 km from the middle of the area, began a volume at 23:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 28, 6:09 PM CDTTSTM WND GST 607 E Kennedy, MNESTIMATED WINDS ALONG WITH DRIFTS OF PEA SIZED HAIL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

International Fa, MN (KINL), launched 12:00Z, 11.1 hours before the alert went out and 255 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, International Fa, MN at 12:00Z on 2015-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, International Fa, MN at 12:00Z on 2015-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 141 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1379 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
141 m²/s²
0-3 km storm-relative helicity
167 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

208 
WUUS53 KFGF 282305
SVRFGF
MNC069-089-290000-
/O.NEW.KFGF.SV.W.0003.150528T2305Z-150529T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
605 PM CDT THU MAY 28 2015

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN KITTSON COUNTY IN NORTHWESTERN MINNESOTA...
  NORTH CENTRAL MARSHALL COUNTY IN NORTHWESTERN MINNESOTA...

* UNTIL 700 PM CDT

* AT 604 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER KENNEDY...OR
  27 MILES NORTHEAST OF GRAFTON...MOVING EAST AT 20 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  LAKE BRONSON AROUND 635 PM CDT.
  HALMA AROUND 645 PM CDT.
  KARLSTAD AROUND 700 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER...INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS...AND TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS AN
INTERIOR ROOM...A BATHROOM OR CLOSET OR BASEMENT.

&&

LAT...LON 4858 9696 4871 9694 4874 9645 4850 9654
TIME...MOT...LOC 2304Z 275DEG 17KT 4864 9690 

HAIL...1.00IN
WIND...60MPH
 
$$

JR/JK
2 follow-up statements
103 
WWUS53 KFGF 282323
SVSFGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
623 PM CDT THU MAY 28 2015

MNC069-089-290000-
/O.CON.KFGF.SV.W.0003.000000T0000Z-150529T0000Z/
KITTSON MN-MARSHALL MN-
623 PM CDT THU MAY 28 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR SOUTHEASTERN KITTSON AND NORTH CENTRAL MARSHALL COUNTIES...

AT 623 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HALMA...OR 36
MILES NORTHEAST OF GRAFTON...MOVING EAST AT 20 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  HALMA AROUND 635 PM CDT.
  KARLSTAD AROUND 645 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER...INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS...AND TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS AN
INTERIOR ROOM...A BATHROOM OR CLOSET OR BASEMENT.

&&

LAT...LON 4856 9681 4872 9679 4874 9645 4850 9654
TIME...MOT...LOC 2323Z 273DEG 19KT 4863 9668 

HAIL...1.00IN
WIND...60MPH
 
$$

JR/JK
380 
WWUS53 KFGF 282341
SVSFGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
641 PM CDT THU MAY 28 2015

MNC069-089-282350-
/O.CAN.KFGF.SV.W.0003.000000T0000Z-150529T0000Z/
KITTSON MN-MARSHALL MN-
641 PM CDT THU MAY 28 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN KITTSON AND NORTH
CENTRAL MARSHALL COUNTIES IS CANCELLED...
        
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 4856 9681 4872 9679 4874 9645 4850 9654
TIME...MOT...LOC 2339Z 275DEG 17KT 4862 9655 

$$

JR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 2:46 PM CDT, 3 hours 19 minutes earlier.

Area forecast discussion, May 28, 2:46 PM CDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
246 PM CDT THU MAY 28 2015

.SHORT TERM...(THIS EVENING THROUGH FRIDAY NIGHT)
ISSUED AT 245 PM CDT THU MAY 28 2015

PRIMARY CONCERNS WILL BE THUNDERSTORM POTENTIAL THIS EVENING THEN
TEMPERATURES AND FROST POTENTIAL SATURDAY MORNING. MODELS IN
REASONABLE AGREEMENT AND WILL USE BLEND FOR FORECAST.

SURFACE LOW OVER S CENTRAL MB WITH ASSOCIATED WARM FRONT FROM THE
LOW ACROSS FAR NORTHERN MINNESOTA. A COLD FRONT EXTENDS FROM THE
LOW THROUGH N CENTRAL TO SW ND. THE COLD FRONT WILL GRADUALLY
SWING THROUGH THE FORECAST AREA TONIGHT. TWO AREAS OF CONCERN FOR
TSRA DEVELOPMENT. FIRST AREA IS ALONG MN/CANADIAN BORDER AREA
VCNTY WARM FRONT. THIS AREA IN ZONE OF STRONGEST SHEAR HOWEVER
WEAKEST INSTABILITY AND CAPE WITH LACK OF HEATING. FEEL MAIN AREA
WILL BE ALONG APPROACHING COLD FRONT ROUGHLY BISECTING THE FA FROM
NE-SW BY THIS EVENING. SOUTH HALF OF THIS AREA ABLE TO HEAT OUT
WITH SUFFICIENT INSTABILITY AND CAPE. THIS AREA HOWEVER IN ZONE OF
LOWER SHEAR AND FROM WATER VAPOR TOUGH TO PICK OUT A WAVE TO
ASSIST IN VERTICAL MOTION. CANNOT RULE OUT A SEVERE STORM HOWEVER
WITH LOW SHEAR MAY BE PULSEY. FRONT LAGS ACROSS THE FAR SE TOWARDS
MORNING SO MILDEST OVERNIGHT LOWS IN THIS AREA WITH COOLER
TEMPERATURE TO THE NW.

IMPRESSIVE COLD ADVECTION CONTINUES TOMORROW. SHOWERS AND
POSSIBLE THUNDER WILL BE CONFINED TO THE FAR SE MAINLY DURING THE
MORNING. WE SHOULD SEE INCREASING SOLAR DURING THE DAY HOWEVER NOT
EXPECTING A GREAT DEAL OF TEMPERATURE RECOVERY WITH HIGH
TEMPERATURES WELL BLO AVERAGE. WILL ALSO BE WINDY.

SURFACE HIGH PRESSURE BUILDS IN FRIDAY NIGHT. THE FAR NW WILL BE
UNDER COOLEST AIR AND LIGHTEST WINDS SO WILL HAVE TO TAKE A GOOD
LOOK AT FROST POTENTIAL ALTHOUGH SHOULD BE SHORT LIVED. REMAINDER
OF THE FA WILL BE QUITE COOL.

.LONG TERM...(SATURDAY THROUGH THURSDAY)
ISSUED AT 245 PM CDT THU MAY 28 2015

SKC...RELATIVELY LIGHT WINDS BUT COOL TEMPERATURES IN STORE FOR
SATURDAY. MAXIMUM TEMPERATURES WILL BE AROUND 10-15 DEGREE BELOW
AVERAGE MOST AREAS.

WEAK RETURN FLOW/WARM ADVECTION SATURDAY NIGHT SHOULD LIMIT ANY
FROST POTENTIAL.

WEAK WAVE APPROACHES THE AREA SUNDAY SO MAINTAIN CHANCE POPS.
TEMPERATURES WILL CONTINUE ON THE COOL SIDE.

SUNDAY NIGHT THROUGH THURSDAY...MODELS ARE IN PRETTY GOOD AGREEMENT
ON THE OVERALL PATTERN...WITH UPPER RIDGING BUILDING OVER THE
NORTHERN PLAINS FOR MONDAY AND THEN MOVING OFF TO THE EAST AS
SOUTHWESTERLY FLOW ALOFT SETS UP LATER IN THE WEEK. VARIOUS
SHORTWAVES MOVING THROUGH WILL BRING A PRETTY GOOD CHANCE FOR
THUNDERSTORMS MONDAY NIGHT/TUESDAY. ADDITIONAL WEAK SHORTWAVES
MOVING THROUGH WILL CONTINUE THE CHANCES INTO WEDNESDAY AND THURSDAY
ALTHOUGH TIMING AND PLACEMENT ARE LESS CERTAIN. WILL KEEP FAIRLY
HIGH BLENDED POPS GOING. TEMPERATURES WILL BE FAIRLY CLOSE TO
SEASONAL AVERAGES ON MONDAY BUT WILL WARM UP TO ABOVE AVERAGE FOR
LATER IN THE WEEK.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 1230 PM CDT THU MAY 28 2015

VFR CONDITIONS WILL CONTINUE... BUT SCATTERED SHOWERS AND
THUNDERSTORMS SHOULD BEGIN TO REDEVELOP DURING THE 20 TO 23Z TIME
FRAME. KEPT MENTION AS VCTS AS IT IS UNCERTAIN IF A STORM WILL
IMPACT INDIVIDUAL TAF SITES AT THIS TIME. WINDS WILL SHIFT AROUND TO
THE SOUTHWEST AS LOW PRESSURE MOVES INTO THE AREA. THINK THERE WILL
BE A BRIEF BREAK IN PRECIP ACTIVITY THIS EVENING AS THE FIRST ROUND
OF THUNDERSTORMS MOVES IN AND THE NEXT ARRIVES WITH THE MAIN COLD
FRONT LATER TONIGHT. HAVE THE FRONTAL BOUNDARY COMING THROUGH DURING
THE 04 TO 09Z TIME WITH WINDS SHIFTING TO THE NORTH AND SOME SHOWER
ACTIVITY. SOME MVFR CIGS ARE POSSIBLE BEHIND THE COLD FRONT LATER IN
THE PERIOD WITH GUSTY NORTH WINDS OVER 25 KTS. KEPT CIGS IN THE 2500-
3500 FT RANGE FOR TOMORROW MORNING BUT WILL HAVE TO WATCH IF
ANYTHING LOWER FORMS.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...NONE.
MN...NONE.
&&

SHORT TERM...VOELKER
LONG TERM...JR/VOELKER
AVIATION...JR
Hazardous weather outlook, May 28, 7:25 AM CDT, 10 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
725 AM CDT THU MAY 28 2015

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-291230-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-
GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-
RICHLAND-WESTERN WALSH COUNTY-
725 AM CDT THU MAY 28 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A RISK OF ISOLATED SEVERE STORMS MID TO LATE AFTERNOON
AHEAD OF A COLD FRONT DROPPING SOUTHEAST. THE BEST CHANCE AREA IS
FROM HALLOCK THROUGH GRAND FORKS AND FARGO TO LISBON FOR
DEVELOPMENT BETWEEN 3 AND 5 PM. THE THUNDERSTORMS WILL THEN MOVE
SOUTHEAST. COVERAGE OF ANY SEVERE WEATHER WILL BE ISOLATED. THE
MAIN RISK IS LARGE HAIL AND WINDS TO 60 MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. TEMPERATURES AROUND
DAWN SATURDAY WILL BE IN THE 30S WITH A RISK OF FROST IN
NORTHEASTERN NORTH DAKOTA AND THE NORTHWESTERN MINNESOTA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

DTR

In the hours before

Special weather statement, May 28, 4:58 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
458 PM CDT THU MAY 28 2015

MNZ007-NDZ016-282300-
WEST MARSHALL MN-EASTERN WALSH COUNTY ND-
458 PM CDT THU MAY 28 2015

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MARSHALL AND NORTHEASTERN
WALSH COUNTIES UNTIL 600 PM CDT...

AT 458 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
GRAFTON...MOVING EAST AT 20 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  OAKWOOD AND CASHEL AROUND 505 PM CDT.
  WARSAW AROUND 515 PM CDT.
  BIG WOODS AROUND 535 PM CDT.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4832 9746 4849 9746 4853 9691 4818 9693
TIME...MOT...LOC 2158Z 270DEG 16KT 4840 9736

JR
Local storm report, May 28, 5:19 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
519 PM CDT THU MAY 28 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0518 PM     HAIL             WEST FARGO              46.87N 96.90W
05/28/2015  E0.50 INCH       CASS               ND   TRAINED SPOTTER

            HEAVY RAINFALL

&&

HOPKINS
Local storm report, May 28, 5:24 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
524 PM CDT THU MAY 28 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0523 PM     HAIL             LISBON                  46.44N 97.68W
05/28/2015  E0.25 INCH       RANSOM             ND   TRAINED SPOTTER

&&

HOPKINS
Special weather statement, May 28, 5:28 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
528 PM CDT THU MAY 28 2015

NDZ027-282330-
GRAND FORKS ND-
528 PM CDT THU MAY 28 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GRAND FORKS COUNTY
UNTIL 630 PM CDT...

AT 527 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES SOUTHWEST OF LARIMORE...OR 35 MILES WEST OF GRAND FORKS...
MOVING EAST AT 15 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  KEMPTON AROUND 600 PM CDT.
  LARIMORE AROUND 605 PM CDT.
  ARVILLA AROUND 625 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4778 9788 4790 9788 4808 9748 4771 9739
TIME...MOT...LOC 2227Z 254DEG 15KT 4785 9782

JR
Local storm report, May 28, 5:34 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
534 PM CDT THU MAY 28 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0533 PM     HAIL             9 E GRAFTON             48.41N 97.21W
05/28/2015  E1.75 INCH       WALSH              ND   PUBLIC

            VIA FACEBOOK.

&&

HOPKINS
Special weather statement, May 28, 5:50 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
550 PM CDT THU MAY 28 2015

MNZ004-282345-
KITTSON MN-
550 PM CDT THU MAY 28 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN KITTSON COUNTY UNTIL
645 PM CDT...

AT 550 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
KENNEDY...OR 25 MILES NORTHEAST OF GRAFTON...MOVING EAST AT 15 MPH.

DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  KENNEDY AROUND 610 PM CDT.
  DONALDSON AROUND 615 PM CDT.
  LAKE BRONSON AROUND 645 PM CDT.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4874 9660 4855 9676 4861 9713 4863 9712
      4863 9711 4864 9711 4875 9704
TIME...MOT...LOC 2250Z 283DEG 13KT 4868 9701

JR

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 3:13 PM CDTSpecial Weather StatementFGFPolk, Red Lake62 min
May 28, 3:47 PM CDTSevere Thunderstorm WarningFGFPennington, Polk, Red Lake31 min
May 28, 4:40 PM CDTSpecial Weather StatementFGFClay, Norman65 min
May 28, 5:11 PM CDTTornado WarningFGFMarshall29 min
May 28, 5:50 PM CDTSpecial Weather StatementFGFKittson55 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.